Jump to content
Sign in to follow this  
felix_a_cat

Latuda + SSRI For Uni-polar Depression

Recommended Posts

I was just prescribed Latuda in addition to the Lexapro I already take. Anyone else out there had Latuda added on to an SSRI (or SNRI) for MDD/uni-polar depression? Just curious about if there's a trend in prescribing like this. I don't really see much through google searches regarding this type of augmentation strategy.

Share this post


Link to post
Share on other sites
On 2/24/2017 at 5:56 PM, felix_a_cat said:
Advertisement

I was just prescribed Latuda in addition to the Lexapro I already take. Anyone else out there had Latuda added on to an SSRI (or SNRI) for MDD/uni-polar depression? Just curious about if there's a trend in prescribing like this. I don't really see much through google searches regarding this type of augmentation strategy.

So I have been on a list of depression and anxiety meds a mile long and nothing has helped. Was suppose to meet with my new psychiatrist for a med check today and instead met with some kind of nurse who prescribed Latuda. Like you I did a Google and was kind of dumbstruck to find that people who seem to be on this med are for bipolar depression and as an antipsychotic.

Has this helped you in any way or what if any side effects have you noticed?

I have to hold off taking it myself, until I can get ahold of my old doctor in Arkansas. I was given an antipsychotic once out there and had a bad reaction to it. After only the 2nd dose on the 1st day I started having this weird issue that was like my teeth would clamp shut really fast, but my bottom jaw was forward of my top jaw and then my bottom jaw would jerk back and almost rip my front teeth out... was freaking me out all day.

And to be honest, I don't know if that med permanently messed something up in my head physically or just mentally... because even though it was only 2 doses... I still have those same issues sometimes but only occasionally and only if I happen to fall asleep sitting up.

Share this post


Link to post
Share on other sites

I took Latuda for 10 or 11 days and then went off b/c I had increased anxiety which I thought was due to the Latuda. So I cut it a bit short, I was supposed to try for a couple weeks. But when I told him, my psychiatrist said usually you would see results between 2 days to 2 weeks if you were going to see any, and he didn't think it was likely that the 3 days I missed out would have seen any new improvements. No jaw/tongue stuff though. Just increased anxiety, which may or may not be due to the Latuda. I also stopped Abilify right before going on Latuda so maybe that caused the anxiety. I don't know. YMMV :)

Share this post


Link to post
Share on other sites

I have definitely heard people experiencing anxiety or feelings of panic right after taking Latuda. At 20-40mg, Latuda can be stimulating which would lend to this. However, 60-120mg is typically sedating and you would likely fall asleep before this happened. The first time I tried it, it did wonders for my depression, but we were also trying to use it to control mania/irritability/agitation, and it wasn't really good for this purpose. Ultimately ended up switching to another AAP.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
Sign in to follow this  

×
×
  • Create New...